Closed-form approximations for spread options in Lévy markets

Jente Van Belle, Steven Vanduffel, Jing Yao*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)
116 Downloads (Pure)

Abstract

We provide new closed-form approximations for the pricing of spread options in three specific instances of exponential Lévy markets, ie, when log-returns are modeled as Brownian motions (Black-Scholes model), variance gamma processes (VG model), or normal inverse Gaussian processes (NIG model). For the specific case of exchange options (spread options with zero strike), we generalize the well-known Margrabe formula (1978) that is valid in a Black-Scholes model to the VG model under a homogeneity assumption.

Original languageEnglish
Pages (from-to)732-746
Number of pages15
JournalApplied Stochastic Models in Business and Industry
Volume35
Issue number3
Early online date29 Aug 2018
DOIs
Publication statusPublished - May 2019

Keywords

  • conditional expectation
  • Gaussian quadrature
  • Lévy markets
  • Margrabe's formula
  • stochastic clock

ASJC Scopus subject areas

  • Modelling and Simulation
  • General Business,Management and Accounting
  • Management Science and Operations Research

Fingerprint

Dive into the research topics of 'Closed-form approximations for spread options in Lévy markets'. Together they form a unique fingerprint.

Cite this